Thunderstorm Wind, Acadia
- When
- August 27, 1:51 PM CST
- Where
- Acadia County, Crowley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.217, -92.367
Several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 27, 1:35 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI AUG 27 2004 .DISCUSSION...VERY SIMILAR WEATHER PATTERN AS YESTERDAY WITH TEMPERATURES GENERALLY IN THE LOW 90S EARLY THIS AFTERNOON AND DEW POINTS IN THE MID 70S. CONVECTION JUST A TAD LATER AND DEVELOPING SOUTH OF INTERSTATE 10 WITH A SLIGHTLY WEAKER ONSHORE FLOW IN PLACE. SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE FROM THE MID ATLANTIC SEABOARD TO THE TEXAS COAST PROVIDING A LIGHT SOUTH TO SOUTHEAST FLOW. HIGH PRESSURE IN THE MID AND UPPER LEVELS REMAINS ANCHORED OVER MUCH OF THE EAST AND SOUTHEAST CONUS WITH OUR NEXT TROF AND POTENTIAL WEATHER MAKER POSITIONED THROUGH THE ROCKIES. UNSETTLED WEATHER PATTERN LOOKING INCREASINGLY LIKELY OVER THE WEEKEND AND CONTINUING INTO THE NEW WEEK. MODELS CONSISTENT IN BREAKING DOWN CURRENT MID/UPPER LEVEL RIDGE AS WESTERN TROF ADVANCES INTO THE REGION. GFS/ETA FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER INCREASING FROM CURRENT 1.7 INCHES...TO 2.00 TO 2.10 INCHES WITH FEATURE. ASSOCIATED FROPA SLOWED BY GFS TO LATE SUNDAY WITH SOUTHERN PENETRATION OF BOUNDARY NOT AS DEEP INTO GULF. WILL CARRY HIGH END CHANCE POPS SATURDAY...INCREASING TO LIKELY SUNDAY AS LOW LEVEL BOUNDARY APPROACHES AND MOVES ACROSS REGION. RAIN CHANCES WILL CONTINUE MOVING INTO THE NEW WORK-WEEK AS FRONT STALLS OVER THE NEAR COASTAL WATERS. DEEP LAYER MOISTURE PROGGED TO REMAIN IN PLACE AS MID TO UPPER SOUTH TO SOUTHWESTLY FLOW HOLDS AS TROF/SHEAR AXIS DEVELOPS OVER EAST TEXAS BETWEEN BERMUDA AND SOUTHWEST CONUS HIGHS. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 91 74 89 / 10 50 40 60 BPT 75 92 75 89 / 10 50 40 60 AEX 73 92 72 88 / 10 50 40 60 LFT 74 91 74 88 / 10 50 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT FRI AUG 27 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 453 AM CDT FRI AUG 27 2004 .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...ENDING THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... A FRONTAL TROUGH WILL BE MOVING SOUTHEAST THROUGH NORTHEAST TEXAS LATE IN THE DAY SATURDAY. THE FRONT IS EXPECTED TO MOVE SOUTHEAST ACROSS SOUTHEAST TEXAS...CENTRAL...SOUTHWEST AND SOUTH-CENTRAL LOUISIANA SUNDAY. DRIER AIR WILL MOVE IN BEHIND THE FRONT EARLY NEXT WEEK. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 20
The Lake Charles radar (KLCH), 82 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417840.